The Mathematical Institute, University of Oxford, Eprints Archive

Mathematical modelling of tumour acidity

Smallbone, K. and Gatenby, R. A. and Maini, P. K. (2008) Mathematical modelling of tumour acidity. Journal of Theoretical Biology, 255 (1). pp. 106-112.

[img]
Preview
PDF
368Kb

Abstract

Acid-mediated tumour invasion is receiving increasing experimental and clinical attention. Previous models proposed to describe this phenomenon failed to capture key properties of the system, such as the existence of the benign steady state, or predicted incorrectly the size of the inter-tissue gap. Here we show that taking proper account of quiescence ameliorates these drawbacks as well as revealing novel behaviour. The simplicity of the model allows us to fully identify the key parameters controlling different aspects of behaviour.

Item Type:Article
Additional Information:n/a
Uncontrolled Keywords:Tumour invasion; Glycolytic phenotype; Acidity; Mathematical modelling
Subjects:A - C > Biology and other natural sciences
Research Groups:Centre for Mathematical Biology
ID Code:743
Deposited By:Philip Maini
Deposited On:14 Oct 2008
Last Modified:20 Jul 2009 14:24

Repository Staff Only: item control page